Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 39, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Mar 20, 2016, 4:28 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 4:28 PM EDT (20:28 UTC)
- Expired
- Mar 21, 2016, 6:34 PM EDT
- In force
- 26 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
456 WHUS72 KMHX 202028 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 428 PM EDT SUN MAR 20 2016 ...STRONG WINDS AND ELEVATED SEAS CONTINUE INTO MONDAY... .LOW PRESSURE WILL STRENGTHEN AS IT LIFTS NORTHEAST OF THE AREA TONIGHT WHILE HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST MONDAY. THIS WILL CONTINUE TO PRODUCE GUSTY NORTHWEST WINDS AROUND 15-25 KT AND SEAS AROUND 6 TO 9 FEET INTO MONDAY...THEN WINDS AND SEAS DIMINISH MONDAY NIGHT. AMZ130-131-210830- /O.EXP.KMHX.SC.Y.0037.000000T0000Z-160320T2000Z/ /O.NEW.KMHX.SC.Y.0039.160320T2028Z-160321T1500Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 428 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT MONDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-210830- /O.EXP.KMHX.SC.Y.0037.000000T0000Z-160320T2000Z/ /O.NEW.KMHX.SC.Y.0039.160320T2028Z-160321T1700Z/ PAMLICO SOUND- 428 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EDT MONDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-210830- /O.EXP.KMHX.SC.Y.0038.000000T0000Z-160320T2000Z/ /O.NEW.KMHX.SC.Y.0039.160321T0800Z-160321T2000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 428 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT MONDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-210830- /O.EXB.KMHX.SC.Y.0037.160321T0800Z-160321T2000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 428 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT MONDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-210830- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 428 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-210830- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 428 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
262 WHUS72 KMHX 210701 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 301 AM EDT MON MAR 21 2016 ...STRONG WINDS AND ELEVATED SEAS CONTINUE TODAY AND TONIGHT... .LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST OF THE AREA TODAY WHILE HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. THIS WILL CONTINUE TO PRODUCE GUSTY NORTHWEST WINDS AROUND 15 TO 25 KNOTS AND SEAS AROUND 7 TO 10 FEET TODAY...THEN WINDS AND SEAS ARE FORECAST TO SLOWLY DIMINISH LATE TODAY AND TONIGHT. AMZ130-131-211800- /O.EXT.KMHX.SC.Y.0039.000000T0000Z-160321T1800Z/ ALBEMARLE SOUND-ALLIGATOR RIVER- 301 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-211800- /O.EXT.KMHX.SC.Y.0039.000000T0000Z-160321T1800Z/ PAMLICO SOUND- 301 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-212015- /O.EXT.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 301 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-212015- /O.EXT.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 301 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-212015- /O.EXT.KMHX.SC.Y.0039.160321T0800Z-160321T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 301 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-212015- /O.EXT.KMHX.SC.Y.0037.160321T0800Z-160321T2100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 301 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
720 WHUS72 KMHX 211742 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 142 PM EDT MON MAR 21 2016 ...STRONG WINDS AND ELEVATED SEAS CONTINUE TODAY AND TONIGHT... .LOW PRESSURE WILL CONTINUE TO LIFT NORTHEAST OF THE AREA TODAY WHILE HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. THIS WILL CONTINUE TO PRODUCE GUSTY NORTHWEST WINDS AROUND 15 TO 25 KNOTS AND SEAS 5 TO 9 FEET TODAY...THEN WINDS AND SEAS ARE FORECAST TO SLOWLY DIMINISH LATE TODAY AND TONIGHT. AMZ130-131-135-211845- /O.CAN.KMHX.SC.Y.0039.000000T0000Z-160321T1800Z/ ALBEMARLE SOUND-ALLIGATOR RIVER-PAMLICO SOUND- 142 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 15 TO 20 KNOTS. $$ AMZ150-220545- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 142 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-220545- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 142 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-212100- /O.CON.KMHX.SC.Y.0039.000000T0000Z-160321T2100Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 142 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-212100- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160321T2100Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 142 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
298 WHUS72 KMHX 211913 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 PM EDT MON MAR 21 2016 ...GUSTY WINDS AND ELEVATED SEAS WILL CONTINUE INTO TONIGHT... .HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST TONIGHT WITH WINDS AND SEAS GRADUALLY SUBSIDING. AMZ156-220000- /O.EXT.KMHX.SC.Y.0039.000000T0000Z-160322T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 313 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ158-220000- /O.EXT.KMHX.SC.Y.0037.000000T0000Z-160322T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 313 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 20 KT WITH FREQUENT GUSTS TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-220715- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 313 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-220715- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 313 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
720 WHUS72 KMHX 212234 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 634 PM EDT MON MAR 21 2016 ...GUSTY WINDS AND ELEVATED SEAS WILL CONTINUE INTO TONIGHT... .HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST TONIGHT WITH WINDS AND SEAS GRADUALLY SUBSIDING. AMZ158-212345- /O.CAN.KMHX.SC.Y.0037.000000T0000Z-160322T0000Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 634 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ156-212345- /O.CAN.KMHX.SC.Y.0039.000000T0000Z-160322T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 634 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ150-221200- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 634 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-221200- /O.CON.KMHX.SC.Y.0037.000000T0000Z-160322T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 634 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 2:22 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 20, 2:22 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
222 PM EDT SUN MAR 20 2016
.SYNOPSIS...
LOW PRESSURE OFF THE NORTH CAROLINA COAST TODAY WILL LIFT
NORTHEAST AWAY FROM THE REGION THROUGH TONIGHT. HIGH PRESSURE
WILL BUILD INTO THE REGION FROM THE SOUTHWEST MONDAY AND MONDAY
NIGHT...THEN MOVE OFF THE COAST TUESDAY WHILE DOMINATING THE
WEATHER THROUGH MUCH OF THE UPCOMING WEEK. A COLD FRONT WILL MOVE
THROUGH THE REGION FRIDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 2PM SUNDAY...LOW PRES EAST OF CAPE HATTERAS WILL CONTINUE
TO PUSH OFFSHORE AS AN UPPER TROUGH APPROACHES FROM THE W. BAND OF
SHRA LIFTING NE ACROSS THE AREA HAS SHIFTED EASTWARD TO MAINLY THE
OBX SOUTH OF OREGON INLET AND WILL CONTINUE TO PULL OFFSHORE OVER
THE NEXT COUPLE HOURS. PLENTY OF LOW LVL MOISTURE REMAINS OVER THE
REGION TODAY WITH WIDESPREAD LOW CLOUDS AND THREAT OF SOME SPOTTY
RAIN OR DRIZZLE. LITTLE CHANGE IN TEMPS THROUGH THE AFTERNOON
MAXING OUT IN THE MID/UPPER 40S INLAND TO UPPER 40S/LOWER 50S
CST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 235 AM SUN...LOW PRESSURE WILL LIFT NE OF THE REGION TONIGHT
AS SHORT WAVE APPROACHES THE CST. THE APPROACHING SHORT WAVE WILL
KEEP SLIGHT CHC TO CHC POPS GOING MUCH OF THE NIGHT BUT MOISTURE
IS NOT IMPRESSIVE AND RAINFALL WILL BE LIGHT. CONT CAA ON BACKSIDE
OF LOW WILL KEEP TEMPS COLD WITH LOWS 35 TO 40 INLAND AND 40 TO 45
CST.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 230 AM SUNDAY...THE AFOREMENTIONED SFC LOW WILL CONTINUE TO
MOVE OFFSHORE WITH HIGH PRESSURE BUILDING IN FROM THE SOUTHWEST. THE
SFC HIGH WILL SHIFT FROM THE GULF COAST REGION EAST OFF THE
SOUTHEAST COAST BY THURSDAY. MEANWHILE THE MID-LEVEL TROUGH WILL
PIVOT OFFSHORE MONDAY NIGHT USHERING ZONAL FLOW ALOFT. GIVEN THIS
PATTERN...EXPECT FAIRLY PLEASANT CONDITIONS THROUGH THURSDAY AHEAD
OF A FRONT PROGGED TO CROSS THE AREA FRIDAY. THE TIMING OF THIS
FRONT IS COMING INTO BETTER FOCUS AS THE MODELS ARE ILLUSTRATING A
FRIDAY AFTERNOON FROPA. WHILE THE TIMING WOULD BE MORE CONDUCIVE FOR
THUNDERSTORM DEVELOPMENT...THE DYNAMICS SEEM TO BE WANING BY THIS
POINT WITH THE POTENTIAL FOR CLOUD DEBRIS AHEAD OF THE
FRONT...INHIBITING INSULATION. WITH SOME UNCERTAINTY...HAVE KEPT
THE SCHC THUNDER IN FOR NOW. THE FRONT WILL SHIFT OFFSHORE FRIDAY
LATE AFTERNOON. AND AT THIS POINT THE MODELS START TO DIVERGE. THE
GFS HAS THE FRONT/BOUNDARY DRAPED OFFSHORE WITH LOW PRESSURE
DEVELOPMENT OFF THE GULF COAST BY SATURDAY AFTERNOON...EVENTUALLY
RIDING THE RESIDUAL BOUNDARY NORTH. WITH HIGH PRESSURE ANCHORED TO
THE NORTH NOSING SOUTH ACROSS CENTRAL NC AND SOME ISENTROPIC LIFT
ACROSS THE REGION SATURDAY AFTERNOON THROUGH MUCH OF SUNDAY...IT
LOOKS LIKE A MESSY WEEKEND AHEAD. WHILE IN CONTRAST...THE EURO
ILLUSTRATING THE FRONT CLEARING THE AREA AND MOVING WELL OFFSHORE
WITH LOW PRESSURE NOT APPROACHING EASTERN NC BY UNTIL SUNDAY
NIGHT. GIVEN SUCH MODEL TIMING DISCREPANCIES...HAVE A BLANKETED
SCHC POP ACROSS THE AREA. IT IS HARD TO SAY WHICH MODEL SOLUTION
LOOKS MORE LIKELY...EVEN WHEN DISSECTING ENSEMBLE MEMBERS. BUT
WITH SUCH QUICK LOW DEVELOPMENT AS SEEN IN THE GFS...SIDING WITH
THE EURO SEEMS TO BE THE BETTER BET AT THIS POINT IN TIME.
TEMPERATURES WILL BE CLOSE TO CLIMO MONDAY (MID 50S) AND SLIGHT
WARMING THROUGH THE WEEK (UPPER 70S BY THURSDAY) AS RETURN FLOW
DEVELOPS AHEAD OF A FRONT. LOW TEMPS MONDAY NIGHT INTO EARLY TUESDAY
WILL BE JUST ABOVE FREEZING. GIVEN WARM TEMPS AS OF LATE AND THUS
EARLY BLOOMING SEASON...HAVE A MENTION OF PATCHY FROST IN THE GRIDS.
AS THE FRONT APPROACHES FRIDAY AND CROSSES THROUGH THE
AFTERNOON...THIS MAY MAKE FOR A NON-DIURNAL TEMP CURVE TYPE OF DAY.
HOWEVER...IT IS A BIT FAR OUT TO TIME THE CAA AT THIS POINT...SO
HAVE TWEAKED TEMPS DOWN A DEGREE OR TWO FOR TRENDING PURPOSES (LOW
70S). THE TEMPS FOR THE WEEKEND ARE A BIT OF A CHALLENGE DUE TO
UNCERTAINTY GIVEN THE WEATHER PATTERN. AS WE LEARN MORE TOWARD THE
EURO SOLUTION...EXPECT COOLER HIGH PRESSURE IN PLACE ACROSS THE
AREA WITH HIGH TEMPS IN THE MID 60S.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 2 PM SUN...LOW PRES OFFSHORE BRINGING NORTHERLY FLOW AND A
STRONG LOW LEVEL INVERSION WITH AMPLE LOW LEVEL MOISTURE ACROSS
RTES WHICH WILL MAINTAIN LOW CIGS THROUGH TONIGHT. CIGS PRED IFR
ACROSS THE REGION AND EXPECT MAINLY IFR THROUGH LATE TONIGHT. SOME
GUIDANCE SUCH AS NARRE, HRRR AND SOME MODEL SOUNDINGS SUGGEST
CIGS COULD LIFT SLIGHTLY TO MVFR THIS AFTERNOON AND EVENING
ALTHOUGH MOS GUIDANCE KEEPS CIGS IFR/LIFR. IF CIGS DO LIFT THEY
SHOULD REMAIN BELOW 1500FT. A FEW ADDITIONAL SHOWERS POSSIBLE
OVERNIGHT WITH A DRIER AIRMASS BUILDING INTO THE REGION LATE
TONIGHT AND MON MORNING. EXPECT CIGS TO LIFT MVFR BETWEEN 10-12Z
WITH CLEARING SKIES AND VFR RETURNING AROUND 14-16Z. GUSTY NWLY
WINDS AROUND 20-25 KT COULD BRING CROSS WIND ISSUES AT EWN RUNWAY
4R/22L.
LONG TERM /MON THROUGH THURSDAY/...
AS OF 230 AM SUNDAY...SUB-VFR CIGS POSSIBLE MONDAY MORNING...BUT
WILL QUICKLY EXIT AS THE SYSTEM CONTINUES TO MOVE OFFSHORE. VFR
CONDITIONS EXPECTED THROUGH MOST OF THE PERIOD AS HIGH PRESSURE
TAKES CONTROL. ATMOSPHERE SEEMS TO SATURATE A BIT MORE THURSDAY
UNDER MOIST SOUTHERLY FLOW. THUS...POSSIBLY FOG OVERNIGHT WEDNESDAY
INTO EARLY THURSDAY WITH CLOUDS ON THE INCREASE THROUGH THROUGH THE
DAY. AS THE PRESSURE GRADIENT TIGHTENS BETWEEN HIGH PRESSURE TO THE
SOUTH/SOUTHEAST AND A FRONT TO THE WEST...WINDS FROM THE SOUTHWEST
COULD BECOME FAIRLY GUSTY BOTH WEDNESDAY AND ESPECIALLY THURSDAY.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 2 PM SUN...WINDS ARE FINALLY STARTING TO DIMINISH SOME
ACROSS THE SOUNDS BUT WILL KEEP THE SCA GOING FOR GUSTS TO 25 KT.
SEAS CONTINUE AROUND 6-9 FT NORTH OF OCRACOKE AND 2-5 FT SOUTH.
N WINDS WILL CONT AT MAINLY 15 TO 20 KTS THIS EVENING THEN AS
SHRT WAVE REACHES CLOSE LATE EXPECT SURGE OF NW WINDS TO DEVELOP
WITH SPEEDS 20 TO 25 KTS LATE. SEAS WILL STAY ELEVATED OVER CNTRL
AND ESPCLY NRN WTRS THRU TONIGHT MAINLY IN THE 6 TO 8 FOOT RANGE.
OVER SRN WTRS COULD GET CLOSER TO 6 FT FAR OUTER WTRS TOWARD MON
MORN AS NW WINDS INCREASE.
LONG TERM /MON THROUGH THURSDAY/...
AS OF 230 AM SUNDAY...BOATING CONDITIONS WILL IMPROVE MONDAY INTO
TUESDAY AS LOW PRESSURE MOVES FURTHER OFFSHORE. NORTHWEST WINDS WILL
BE ELEVATED AND GUSTY THROUGH MUCH OF MONDAY...ALTHOUGH SUBSIDING.
WINDS 20-25KTS WITH HIGHER GUSTS AND SEAS 5 TO 8 FEET ACROSS THE
CENTRAL/NORTHERN WATERS...3 TO 5 FEET ACROSS THE SOUTHERN WATERS. AS
THE GRADIENT RELAXES MONDAY NIGHT...SO TOO WILL THE WINDS AS THEY
FALL BELOW SCA CRITERIA. THE SEAS WILL ALSO RESPOND BY DIMINISHING
BELOW 6 FT BY EARLY TUESDAY. PLEASANT BOATING CONDITIONS EXPECTED
THROUGH TUESDAY. AS HIGH PRESSURE BUILDS IN FROM THE SOUTHEAST AND
LOWER PRESSURE ACROSS THE CENTRAL CONUS...THE GRADIENT WILL TIGHTEN
ACROSS THE WATERS WEDNESDAY THROUGH THURSDAY WITH GUSTY SW FLOW
DEVELOPING. SEAS WILL BUILD...BUT HAVE CAPPED IT TO 3 TO 5 FEET
ACROSS THE WATERS...6 FOOTERS ACROSS THE CENTRAL WATERS POSSIBLY BY
LATER THURSDAY AS WINDS GUSTY ABOVE 20KTS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ130-
131-135-156.
SMALL CRAFT ADVISORY UNTIL 7 AM EDT TUESDAY FOR AMZ150-152-154.
&&
SYNOPSIS...RF
NEAR TERM...RF/SK
SHORT TERM...RF
LONG TERM...LEP
AVIATION...RF/LEP
MARINE...RF/SK/LEPHazardous weather outlook, Mar 20, 2:47 AM EDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 247 AM EDT SUN MAR 20 2016 NCZ029-044>047-079>081-090>095-098-210700- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 247 AM EDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COLD HIGH PRESSURE WILL SETTLE OVER EASTERN NORTH CAROLINA MONDAY NIGHT THROUGH EARLY TUESDAY MORNING. CLEAR SKIES AND CALM WINDS WILL ALLOW FOR A GOOD CHANCE OF A FROST FOR AREAS AWAY FROM THE IMMEDIATE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-210700- OUTER BANKS DARE- 247 AM EDT SUN MAR 20 2016 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-210700- OUTER BANKS HYDE- 247 AM EDT SUN MAR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:43 AM EDT | High Surf Advisory | MHX | 11 hr | |
| Mar 20, 10:22 AM EDT | Small Craft Advisory | MHX | 6 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.